Alert archive / Minnesota / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 114, NWS Twin Cities, MN

July 24, 20155 counties in Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 24, 2015, 6:37 AM CDT for 5 counties in Minnesota. It was in force for 53 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 24, 2015, 6:37 AM CDT (11:37 UTC)
Expired
Jul 24, 2015, 7:30 AM CDT
In force
53 min
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Blue Earth County, MN, Faribault County, MN, Freeborn County, MN, Steele County, MN, Waseca County, MN

The radar

The Minneapolis radar (KMPX), 116 km from the middle of the area, began a volume at 11:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 24, 7:00 AM CDTTSTM WND DMG5 S Lemond, MN1 FT DIAMETER TREE DOWN AND SEVERAL BRANCHES DOWN. PEA SIZED HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 11.6 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2015-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2015-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1530 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

959 
WUUS53 KMPX 241137
SVRMPX
MNC013-043-047-147-161-241230-
/O.NEW.KMPX.SV.W.0114.150724T1137Z-150724T1230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
637 AM CDT FRI JUL 24 2015

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN STEELE COUNTY IN SOUTH CENTRAL MINNESOTA...
  SOUTHEASTERN BLUE EARTH COUNTY IN SOUTH CENTRAL MINNESOTA...
  NORTHEASTERN FARIBAULT COUNTY IN SOUTH CENTRAL MINNESOTA...
  FREEBORN COUNTY IN SOUTH CENTRAL MINNESOTA...
  SOUTHERN WASECA COUNTY IN SOUTH CENTRAL MINNESOTA...

* UNTIL 730 AM CDT

* AT 637 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR CLAREMONT TO OTISCO TO NEAR GOOD THUNDER...
  MOVING SOUTH AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  NEW RICHLAND AROUND 650 AM CDT.
  BLOOMING PRAIRIE...MINNESOTA LAKE AND HARTLAND AROUND 705 AM CDT.
  FREEBORN AROUND 710 AM CDT.
  EASTON AROUND 715 AM CDT.
  ALBERT LEA AND ALDEN AROUND 725 AM CDT.
  CONGER AROUND 730 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
LEMOND...OTISCO...BIXBY...MATAWAN...HOPE...STEELE CENTER...BARODA...
ALBERT LEA AIRPORT...MANCHESTER AND BRUSH CREEK.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 35 BETWEEN MILE MARKERS 8 AND 39.
 INTERSTATE 90 BETWEEN MILE MARKERS 127 AND 173.
 U.S. HIGHWAY 14 BETWEEN MILE MARKERS 175 AND 182.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4363 9397 4403 9396 4402 9357 4408 9305
      4362 9306 4360 9349
TIME...MOT...LOC 1137Z 347DEG 22KT 4402 9304 4396 9356 4399 9400 

HAIL...0.75IN
WIND...60MPH
 
$$

JRB
5 follow-up statements
836 
WWUS53 KMPX 241144
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
644 AM CDT FRI JUL 24 2015

MNC013-043-047-147-161-241230-
/O.CON.KMPX.SV.W.0114.000000T0000Z-150724T1230Z/
STEELE MN-BLUE EARTH MN-FARIBAULT MN-FREEBORN MN-WASECA MN-
644 AM CDT FRI JUL 24 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM CDT
FOR SOUTHERN STEELE...SOUTHEASTERN BLUE EARTH...NORTHEASTERN
FARIBAULT...FREEBORN AND SOUTHERN WASECA COUNTIES...

AT 643 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR COUNTY ROADS 3 AND 6 TO OTISCO TO NEAR
MAPLETON...MOVING SOUTH AT 25 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  NEW RICHLAND AROUND 655 AM CDT.
  BLOOMING PRAIRIE AND HARTLAND AROUND 705 AM CDT.
  MINNESOTA LAKE AND FREEBORN AROUND 710 AM CDT.
  EASTON AROUND 720 AM CDT.
  ALDEN AROUND 725 AM CDT.
  ALBERT LEA AND CONGER AROUND 730 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
LEMOND...OTISCO...BIXBY...MATAWAN...HOPE...STEELE CENTER...BARODA...
ALBERT LEA AIRPORT...MANCHESTER AND BRUSH CREEK.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 35 BETWEEN MILE MARKERS 8 AND 38.
 INTERSTATE 90 BETWEEN MILE MARKERS 127 AND 173.
 U.S. HIGHWAY 14 BETWEEN MILE MARKERS 180 AND 182.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4363 9397 4400 9396 4401 9352 4406 9305
      4362 9306 4360 9349
TIME...MOT...LOC 1143Z 347DEG 22KT 4399 9303 4393 9355 4396 9399 

HAIL...<.75IN
WIND...60MPH
 
$$

JRB
748 
WWUS53 KMPX 241157
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
657 AM CDT FRI JUL 24 2015

MNC013-043-047-147-161-241230-
/O.CON.KMPX.SV.W.0114.000000T0000Z-150724T1230Z/
STEELE MN-BLUE EARTH MN-FARIBAULT MN-FREEBORN MN-WASECA MN-
657 AM CDT FRI JUL 24 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM CDT
FOR SOUTHERN STEELE...SOUTHEASTERN BLUE EARTH...NORTHEASTERN
FARIBAULT...FREEBORN AND SOUTHERN WASECA COUNTIES...

AT 656 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HIGHWAY 30 AND COUNTY 3 TO NEAR HARTLAND TO NEAR
MAPLETON...MOVING SOUTHEAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  BLOOMING PRAIRIE AROUND 700 AM CDT.
  HARTLAND AROUND 705 AM CDT.
  FREEBORN AROUND 710 AM CDT.
  CLARKS GROVE AND ALDEN AROUND 725 AM CDT.
  ALBERT LEA...WELLS AND CONGER AROUND 730 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
BIXBY...MATAWAN...STEELE CENTER...BARODA...ALBERT LEA AIRPORT...
MANCHESTER AND BRUSH CREEK.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 35 BETWEEN MILE MARKERS 8 AND 32.
 INTERSTATE 90 BETWEEN MILE MARKERS 127 AND 173.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4392 9396 4390 9352 4400 9305 4362 9306
      4360 9349 4363 9397
TIME...MOT...LOC 1156Z 335DEG 18KT 4390 9301 4384 9353 4387 9397 

HAIL...<.75IN
WIND...60MPH
 
$$

JRB
866 
WWUS53 KMPX 241205
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
705 AM CDT FRI JUL 24 2015

MNC013-161-241214-
/O.CAN.KMPX.SV.W.0114.000000T0000Z-150724T1230Z/
BLUE EARTH MN-WASECA MN-
705 AM CDT FRI JUL 24 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BLUE EARTH AND
SOUTHERN WASECA COUNTIES IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED 
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4363 9397 4383 9397 4385 9363 4385 9341
      4387 9340 4393 9305 4362 9306 4360 9349
TIME...MOT...LOC 1204Z 348DEG 24KT 4382 9300 4376 9352 4379 9396 

$$

MNC043-047-147-241230-
/O.CON.KMPX.SV.W.0114.000000T0000Z-150724T1230Z/
STEELE MN-FARIBAULT MN-FREEBORN MN-
705 AM CDT FRI JUL 24 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM CDT
FOR SOUTHERN STEELE...NORTHEASTERN FARIBAULT AND FREEBORN COUNTIES...

AT 704 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BROOKSIDE CAMPGROUND TO NEAR FREEBORN TO NEAR
EASTON...MOVING SOUTH AT 30 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...TRAINED WEATHER SPOTTERS REPORTED TREE DAMAGE NEAR 
ELLENDALE. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  ALDEN AROUND 715 AM CDT.
  ALBERT LEA AROUND 720 AM CDT.
  CONGER AROUND 725 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
MATAWAN...BARODA...ALBERT LEA AIRPORT...MANCHESTER AND BRUSH CREEK.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 35 BETWEEN MILE MARKERS 8 AND 28.
 INTERSTATE 90 BETWEEN MILE MARKERS 127 AND 173.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4363 9397 4383 9397 4385 9363 4385 9341
      4387 9340 4393 9305 4362 9306 4360 9349
TIME...MOT...LOC 1204Z 348DEG 24KT 4382 9300 4376 9352 4379 9396 

HAIL...<.75IN
WIND...60MPH
 
$$

JRB
684 
WWUS53 KMPX 241214
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
714 AM CDT FRI JUL 24 2015

MNC147-241223-
/O.CAN.KMPX.SV.W.0114.000000T0000Z-150724T1230Z/
STEELE MN-
714 AM CDT FRI JUL 24 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN STEELE COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED 
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4363 9397 4379 9396 4385 9315 4384 9305
      4362 9306 4360 9349
TIME...MOT...LOC 1213Z 347DEG 24KT 4373 9297 4367 9349 4370 9393 

$$

MNC043-047-241230-
/O.CON.KMPX.SV.W.0114.000000T0000Z-150724T1230Z/
FARIBAULT MN-FREEBORN MN-
714 AM CDT FRI JUL 24 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM CDT
FOR NORTHEASTERN FARIBAULT AND FREEBORN COUNTIES...

AT 713 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LANSING TO NEAR MANCHESTER TO NEAR EASTON...MOVING
SOUTH AT 25 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...TRAINED WEATHER SPOTTERS REPORTED TREE DAMAGE WITH THIS 
  STORM . 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  ALBERT LEA AROUND 720 AM CDT.
  CONGER AROUND 725 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
BARODA...ALBERT LEA AIRPORT...MANCHESTER AND BRUSH CREEK.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 35 BETWEEN MILE MARKERS 8 AND 24.
 INTERSTATE 90 BETWEEN MILE MARKERS 127 AND 173.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4363 9397 4379 9396 4385 9315 4384 9305
      4362 9306 4360 9349
TIME...MOT...LOC 1213Z 347DEG 24KT 4373 9297 4367 9349 4370 9393 

HAIL...<.75IN
WIND...60MPH
 
$$

JRB
778 
WWUS53 KMPX 241222
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
722 AM CDT FRI JUL 24 2015

MNC043-047-241230-
/O.CON.KMPX.SV.W.0114.000000T0000Z-150724T1230Z/
FARIBAULT MN-FREEBORN MN-
722 AM CDT FRI JUL 24 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM CDT
FOR NORTHEASTERN FARIBAULT AND CENTRAL FREEBORN COUNTIES...

AT 721 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR I 90 EXIT 180 TO NEAR TWIN LAKES TO FROST...
MOVING SOUTH AT 35 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...TRAINED WEATHER SPOTTERS TREE DAMAGE WITH THIS STORM 
    WHEN IT WAS NEAR ELLENDALE. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THESE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN FARIBAULT AND CENTRAL FREEBORN COUNTIES...INCLUDING THE
FOLLOWING LOCATIONS...BARODA...ALBERT LEA AIRPORT...MANCHESTER AND
BRUSH CREEK.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 35 BETWEEN MILE MARKERS 8 AND 22.
 INTERSTATE 90 BETWEEN MILE MARKERS 130 AND 173.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4363 9391 4376 9395 4383 9311 4384 9305
      4362 9306 4360 9349
TIME...MOT...LOC 1221Z 347DEG 31KT 4364 9294 4358 9346 4361 9390 

HAIL...<.75IN
WIND...60MPH
 
$$

JRB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 5:57 AM CDT, 40 minutes earlier.

Area forecast discussion, Jul 24, 5:57 AM CDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
557 AM CDT FRI JUL 24 2015

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 355 AM CDT FRI JUL 24 2015

SEVERAL STRONG TSRA/S MOVED ACROSS MPX CWA DURING THE EARLY
MORNING...WHICH WAS AHEAD OF A FRONT IN THE EASTERN DAKOTAS AS OF 3
AM.

THE MAIN FORECAST CONCERN IS IF SHRA/TSRA REDEVELOPMENT /ALONG &
AHEAD OF FRONT/ DURING THE AFTN ONCE THE MORNING ACTIVITY MOVES OFF
INTO IA/WI.

TIMING OF THIS FRONT AND THE AMT OF INSTABILITY ALONG AND AHEAD OF
IT...STILL WARRANTS CHC POPS IN MPX FAR SE CWA. ALTHOUGH CURRENT
SHORT TERM MODELS ARE MAINLY DRY. THE BEST AREAS OF REDEVELOPMENT
WILL BE SE OF A LINE FROM KAEL TO KEAU. SVR WX IS POSSIBLE BASED ON
THE SVR WX PARAMETERS THIS AFTN IF STORMS DEVELOP. TEMPS WILL ONCE
AGAIN RISE INTO THE MID/UPPER 80S WITH HEAT INDICES RISING INTO THE
90S AHEAD OF THIS FRONT.

DEPENDING UPON THE AMT OF MIXING IN THE BOUNDARY LAYER TODAY...WILL
DETERMINE IF WE GET FOG LATER TONIGHT AS HIGH PRESSURE BUILDS
OVERHEAD.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 0355 AM CDT FRI JUL 24 2015

THE FIRST HALF OF THE LONG TERM FORECAST PERIOD WILL BE RATHER
ACTIVE AND FEATURE WARM TEMPERATURES...AND THEN DRIER AND COOLER
AIR ARRIVES MID TO LATE IN THE UPCOMING WEEK.

A 1015MB HIGH WILL BE DRIFTING ACROSS THE AREA ON SATURDAY...AS WE
REMAIN ON THE NORTHERN PERIPHERY OF THE SOUTHERN CONUS MID LEVEL
RIDGE. THIS WILL TRANSLATE TO LIGHT WINDS AND SLIGHTLY ABOVE
NORMAL TEMPS...WITH HIGHS IN THE MID TO UPPER 80S.

SATURDAY NIGHT BRINGS A RETURN TO SOUTHERLY FLOW AS THE
AFOREMENTIONED HIGH EXITS TO THE SOUTHEAST...WHICH WILL DRAW
MOISTURE BACK INTO THE REGION. ELEVATED INSTABILITY LOOKS TO
TRIGGER SHOWERS AND THUNDERSTORMS OVERNIGHT SATURDAY INTO SUNDAY.
MODEL SOLUTIONS /GFS-NAM-ECMWF/ ARE CONTINUING TO HINT AT THE
PRESENCE OF A BOUNDARY IN THE AREA ON SUNDAY AFTERNOON...ALTHOUGH
ITS LOCATION AND ATTENDANT CONVECTION IS STILL HIGHLY VARIABLE
AMONGST THE SOLUTIONS. HAVE THEREFORE KEPT POPS IN THE LOW-MID
CHANCE RANGE...ALTHOUGH BEST ESTIMATE AT THIS POINT IS IN
SCATTERED SHOWERS AND THUNDERSTORMS ARCHING FROM CENTRAL MN INTO
SOUTHEASTERN MN AND NORTHEASTERN IA.

ALTHOUGH THE BOUNDARY LOOKS TO BE IN THE VICINITY OF THE AREA ON
MONDAY...A FAIRLY DECENT MID LEVEL CAP IS FORECAST TO BE IN PLACE.
THEREFORE KEPT THE FORECAST DRY FOR MONDAY.

A STRONGER BOUNDARY LIFTS INTO THE AREA ON MONDAY NIGHT AND
TUESDAY. HAVE A BIT HIGHER CONFIDENCE IN POPS WITH THIS ONE.
MID/UPPER DYNAMICS /SHEAR/ ARE NOT IMPRESSIVE DURING THIS TIME
FRAME...ALTHOUGH THE PROGGED INSTABILITY WILL BEAR WATCHING FOR
SEVERE WEATHER POTENTIAL.

IN THE WAKE OF THE FRONT...COOLER TEMPS /80-85/ WILL PREVAIL ON
WEDNESDAY AND THURSDAY...ALONG WITH DRY WEATHER.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING)
ISSUED AT 555 AM CDT FRI JUL 24 2015

HIGH CONFIDENCE THAT MOST OF THE SHRA/TSRA ACTIVITY WILL BE SE OF
MOST OF MPX CWA BY 15Z...WITH ONLY KEAU LINGERING THRU 16Z...AND
POSSIBLY REDEVELOPING DURING THE AFTN. BUT CONFIDENCE IS LOW ON
KEAU EXPECTING MORE TSRA ACTIVITY THIS AFTN. MVFR/IFR CIGS ARE LIKELY
IN SOME AREAS DUE TO THE DECAYING TSRA COMPLEX AND BOUNDARY LAYER
MOISTURE RICH. EXPECT THE CIGS TO SLOWLY RISE TO HIGH END MVFR OR
LOW END VFR BY 16-17Z...WITH VFR BY THE AFTN. WINDS WILL SHIFT TO
THE SW/WEST BY THE LATE MORNING/AFTN FROM NW TO SE. SOME GUSTS
WILL ALSO ACCOMPANY THE FRONTAL PASSAGE. SOME BR/FG IS ALSO
POSSIBLE TOWARD MORNING AS HIGH PRESSURE BUILDS OVERHEAD.

KMSP...

HIGH CONFIDENCE THAT TSRA WILL BE OUT OF THE TERMINAL AREA BY
13Z...BUT MVFR CIGS MAY LINGER THRU 15-16Z...WITH VFR BY THE AFTN.
FRONTAL PASSAGE IS EXPECTED BETWEEN 18-20Z...WITH GUSTY WINDS
BEHIND THE FRONT UNTIL 1Z.

/OUTLOOK FOR KMSP/

SAT...VFR. LIGHT AND VARIABLE WINDS BECOMING SE AT 5 KTS.
SUN...MAINLY VFR. CHC MVFR SHRA/TSRA. WINDS SE 5-10 KTS.
MON...MAINLY VFR. SLGT CHC MVFR SHRA/TSRA. WINDS SE 5-10 KTS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

SHORT TERM...JLT
LONG TERM...LS
AVIATION...JLT
Hazardous weather outlook, Jul 24, 4:29 AM CDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
429 AM CDT FRI JUL 24 2015

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
250930-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
429 AM CDT FRI JUL 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY THIS MORNING. HEAVY DOWNPOURS WITH THESE
STORMS MAY CAUSE LOCALIZED FLOODING. ISOLATED STORMS COULD ALSO
PRODUCE STRONG WIND GUSTS AND QUARTER SIZED HAIL.

IN THE WAKE OF THE MORNING STORMS...CLOUDS WILL SCATTER OUT ACROSS
WEST CENTRAL AND SOUTH CENTRAL MINNESOTA...AND ALLOW HEAT INDICES
TO RISE TO NEAR 95 DEGREES. MEANWHILE...THUNDERSTORM REDEVELOPMENT
IS POSSIBLE DURING THE AFTERNOON...PRIMARILY EAST OF THE
INTERSTATE 35 CORRIDOR. A FEW OF THESE STORMS COULD BE STRONG OVER
WEST CENTRAL WISCONSIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

MORE THUNDERSTORMS ARE EXPECTED FROM SATURDAY NIGHT THROUGH
SUNDAY...AND AGAIN ON MONDAY NIGHT THROUGH TUESDAY NIGHT. THERE
APPEARS TO BE A SMALL THREAT FOR SEVERE WEATHER ON MONDAY NIGHT
AND TUESDAY...ALTHOUGH CERTAINTY ON TIMING AND LOCATION IS LOW. CHECK
FUTURE OUTLOOKS FOR DETAILS ABOUT THE SEVERE WEATHER POTENTIAL
WITH THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY...PRIMARILY EAST OF
THE INTERSTATE 35 CORRIDOR.

In the hours before

Special weather statement, Jul 24, 5:18 AM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
518 AM CDT FRI JUL 24 2015

MNZ067-069-076-077-083-241115-
SIBLEY-RICE-LE SUEUR-BLUE EARTH-SCOTT-
518 AM CDT FRI JUL 24 2015

...VERY HEAVY RAIN AND LOCALIZED MINOR FLOODING EXPECTED...

VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED FLOODING WILL AFFECT
THE FOLLOWING COUNTIES...

SIBLEY...RICE...LE SUEUR...BLUE EARTH...SCOTT...

AT 518 AM CDT...VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED
FLOODING WAS OVER LE SUEUR...OR OVER FARIBAULT.

LOCATIONS IMPACTED INCLUDE...
FARIBAULT...ST. PETER...NEW PRAGUE...BELLE PLAINE...LE SUEUR...
LONSDALE...MONTGOMERY...LE CENTER...ARLINGTON...WATERVILLE...WEBSTER
AND MADISON LAKE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 35 BETWEEN MILE MARKERS 57 AND 58.
 U.S. HIGHWAY 169 BETWEEN MILE MARKERS 64 AND 69...AND BETWEEN MILE
MARKERS 76 AND 92.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

LAT...LON 4420 9354 4419 9394 4430 9399 4436 9396
      4445 9393 4446 9406 4460 9412 4463 9333
      4420 9330 4419 9354
TIME...MOT...LOC 1018Z 338DEG 29KT 4448 9376

JRB
Special weather statement, Jul 24, 5:51 AM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
551 AM CDT FRI JUL 24 2015

MNZ076-083-084-241145-
WASECA-LE SUEUR-BLUE EARTH-
551 AM CDT FRI JUL 24 2015

...A STRONG THUNDERSTORM WILL AFFECT EASTERN BLUE EARTH...WASECA AND
SOUTHEASTERN LE SUEUR COUNTIES...

AT 551 AM CDT...A STRONG THUNDERSTORM WAS OVER GREENLAND...OR 12
MILES EAST OF MANKATO...MOVING SOUTH AT 25 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MANKATO...WASECA...EAGLE LAKE...JANESVILLE...WATERVILLE...NEW
RICHLAND...MADISON LAKE...ST. CLAIR...ELYSIAN...PEMBERTON...WALDORF
AND OTISCO.

THIS INCLUDES U.S. HIGHWAY 14 BETWEEN MILE MARKERS 134 AND 164.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4386 9389 4423 9397 4428 9353 4420 9352
      4419 9344 4398 9340 4385 9341
TIME...MOT...LOC 1051Z 347DEG 22KT 4420 9374

JRB
Local storm report, Jul 24, 6:11 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
611 AM CDT FRI JUL 24 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     HEAVY RAIN       FRENCH LAKE             45.20N 94.19W
07/24/2015  M4.07 INCH       WRIGHT             MN   MESONET

            AUTOMATED CWOP RAIN GAUGE REPORTED 4.07" OF
            PRECIP IN PAST 6 HOURS.

&&

MKM
Local storm report, Jul 24, 6:13 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
613 AM CDT FRI JUL 24 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     HEAVY RAIN       PAYNESVILLE             45.38N 94.72W
07/24/2015  M3.45 INCH       STEARNS            MN   AWOS

            AWOS AT PAYNESVILLE AIRPORT REPORTED 3.45"
            IN PAST 6 HOURS.

&&

MKM
Local storm report, Jul 24, 6:16 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
616 AM CDT FRI JUL 24 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0614 AM     HEAVY RAIN       5 NW FOREST CITY        45.25N 94.55W
07/24/2015  M3.13 INCH       MEEKER             MN   PUBLIC

            3.13" OF RAINFALL REPORTED BY AUTOMATED RAIN
            GAUGE ALONG NORTH FORK OF CROW RIVER NEAR
            MANANNAH IN PAST 6 HOURS.

&&

MKM
Local storm report, Jul 24, 6:27 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
627 AM CDT FRI JUL 24 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 AM     HEAVY RAIN       DASSEL                  45.08N 94.31W
07/24/2015  M3.25 INCH       MEEKER             MN   BROADCAST MEDIA

            REPORT RELAYED BY WCCO TV

&&

MKM

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 11:27 PM CDTSpecial Weather StatementMPXDouglas, Pope48 min
Jul 24, 12:11 AM CDTSpecial Weather StatementMPXMeeker, Stearns, Todd49 min
Jul 24, 1:00 AM CDTSpecial Weather StatementMPXBenton, Meeker, Stearns, Wright60 min
Jul 24, 1:30 AM CDTSevere Thunderstorm WarningMPXCarver, McLeod, Wright45 min
Jul 24, 1:39 AM CDTSpecial Weather StatementMPXMartin, Watonwan36 min
Jul 24, 2:11 AM CDTSpecial Weather StatementMPXMorrison, Stearns, Todd49 min
Jul 24, 2:25 AM CDTSevere Thunderstorm WarningMPXPope, Stevens35 min
Jul 24, 3:00 AM CDTSpecial Weather StatementMPXFreeborn, Goodhue, Rice, Steele60 min
Jul 24, 3:05 AM CDTSpecial Weather StatementMPXMeeker, Wright55 min
Jul 24, 3:07 AM CDTSpecial Weather StatementMPXMeeker, Wright53 min
Jul 24, 3:37 AM CDTSpecial Weather StatementMPXMeeker, Pope, Stearns3 hr
Jul 24, 3:54 AM CDTSpecial Weather StatementMPXHennepin, Wright66 min
Jul 24, 4:04 AM CDTSpecial Weather StatementMPXLe Sueur, Waseca41 min
Jul 24, 4:18 AM CDTSevere Thunderstorm WarningMPXBlue Earth, Waseca22 min
Jul 24, 4:32 AM CDTSpecial Weather StatementMPXCarver, Scott58 min
Jul 24, 4:36 AM CDTFlash Flood WarningMPXKandiyohi, Meeker, Pope, Stearns, Swift, Wright6 hr
Jul 24, 5:18 AM CDTSpecial Weather StatementMPXLe Sueur57 min
Jul 24, 5:51 AM CDTSpecial Weather StatementMPXWaseca54 min
Jul 24, 6:54 AM CDTTornado WarningMPXFreeborn, Steele21 min
Jul 24, 7:11 AM CDTSevere Thunderstorm WarningMPXFaribault, Freeborn49 min
Jul 24, 7:32 AM CDTSpecial Weather StatementMPXFreeborn58 min
Jul 24, 4:51 PM CDTSpecial Weather StatementMPXMille Lacs24 min
Jul 24, 5:18 PM CDTSpecial Weather StatementMPXKanabec57 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.